Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 78, NWS Des Moines, IA

May 27, 20134 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 27, 2013, 3:51 AM CDT for 4 counties in Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2013, 3:51 AM CDT (08:51 UTC)
Expired
May 27, 2013, 4:30 AM CDT
In force
39 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 39 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:51 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3377 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
3.3
Supercell composite
16.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WUUS53 KDMX 270851
SVRDMX
IAC015-049-073-077-270930-
/O.NEW.KDMX.SV.W.0078.130527T0851Z-130527T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
351 AM CDT MON MAY 27 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOONE COUNTY IN CENTRAL IOWA...
  DALLAS COUNTY IN CENTRAL IOWA...
  SOUTHERN GREENE COUNTY IN WEST CENTRAL IOWA...
  GUTHRIE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 430 AM CDT

* AT 346 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
  COON RAPIDS...AND MOVING EAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GUTHRIE CENTER...PANORA...PERRY...ADEL...DE SOTO...DALLAS CENTER...
  WOODWARD...BAYARD...CASEY...BAGLEY...MENLO...YALE...JAMAICA...
  LINDEN...DAWSON...DEXTER...RIPPEY...REDFIELD...PERRY AIRPORT AND
  BERKLEY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 100 AND 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4198 9390 4151 9391 4151 9462 4197 9462
TIME...MOT...LOC 0851Z 271DEG 43KT 4173 9462

HAIL...1.00IN
WIND...60MPH

$$

DONAVON
2 follow-up statements
763 
WWUS53 KDMX 270922
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
422 AM CDT MON MAY 27 2013

IAC015-049-073-077-270930-
/O.CON.KDMX.SV.W.0078.000000T0000Z-130527T0930Z/
GUTHRIE IA-GREENE IA-BOONE IA-DALLAS IA-
422 AM CDT MON MAY 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS...
SOUTHWESTERN BOONE...SOUTHEASTERN GREENE AND EASTERN GUTHRIE COUNTIES
UNTIL 430 AM CDT...

AT 418 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
PANORA...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PERRY...ADEL...DALLAS CENTER...DE SOTO...WOODWARD...BERKLEY...
MINBURN...VAN METER AND BOUTON.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 107 AND 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4198 9390 4151 9391 4152 9451 4197 9451
TIME...MOT...LOC 0922Z 271DEG 41KT 4166 9418

HAIL...<.75IN
WIND...60MPH

$$

DONAVON
164 
WWUS53 KDMX 270931
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
431 AM CDT MON MAY 27 2013

IAC015-049-073-077-270941-
/O.EXP.KDMX.SV.W.0078.000000T0000Z-130527T0930Z/
GUTHRIE IA-GREENE IA-BOONE IA-DALLAS IA-
431 AM CDT MON MAY 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR DALLAS...SOUTHWESTERN BOONE...
SOUTHEASTERN GREENE AND EASTERN GUTHRIE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4198 9390 4151 9391 4152 9451 4197 9451
TIME...MOT...LOC 0922Z 271DEG 41KT 4145 9419

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:41 AM CDT, 10 minutes earlier.

Area forecast discussion, May 27, 3:41 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
341 AM CDT MON MAY 27 2013

.SHORT TERM.../TODAY /...
ISSUED AT 321 AM CDT MON MAY 27 2013

DECENT S/WV MOVING ACROSS THE STATE THIS MORNING WITH A WELL
DEVELOPED BOW ECHO ENTERING THE WESTERN CWA PRESENTLY.  CONCERNS FOR
TODAY ARE WITH THE BOW ECHO AND WIND AS FAR AS SEVERE WEATHER IS
CONCERNED...AND WITH FLOODING MOST OF THE CWA.  BOW ECHO IS
PRODUCING CONSISTENT 40 TO 55 MPH WINDS AND EXPECT TO SEE SOME
SPOTTY SEVERE WINDS WITH IT.  AREAS OF TSRA DEVELOPING AHEAD OF THE
LINE MAY LIMIT THE EWD PROGRESSION OF THE HIGH WINDS...BUT LEAD TO
FURTHER FLOODING PROBLEMS.  BULK OF ACTIVITY WILL BE EAST OF THE CWA
BY MID TO LATE MORNING WITH PLENTY OF CLOUDS REMAINING.  WARM FRONT
WILL HAVE A TOUGH TIME PROGRESSING NWD WITH REINFORCEMENT OF COOL
POOL BY THE MCS'S.  FOR THAT REASON...WENT BELOW MOS FORECASTS HIGHS
TODAY...ESPECIALLY OVER THE NERN HALF OF THE CWA.

.LONG TERM.../TONIGHT THROUGH SUNDAY/...
ISSUED AT 321 AM CDT MON MAY 27 2013

PERSISTENT WET PATTERN WILL REMAIN ACROSS THE REGION THROUGH MUCH
OF THE PERIOD...WITH CHANCES FOR SEVERE WEATHER NOW ADDED TO THE
MIX...ESPECIALLY EARLY IN THE WEEK AND FOR THE END OF THE WEEK.

ANOTHER ROUND OF HEAVY PRECIPITATION IS IN STORE FOR CENTRAL IOWA
AGAIN OVERNIGHT. STATIONARY FRONT WILL LIFT TO THE NORTH...AND
ANTICIPATE IT TO BE ACROSS NORTHERN IOWA BY TONIGHT...WHICH MAY BE
THE FOCUS FOR PRECIPITATION OVERNIGHT...AS WELL AS A SHORTWAVE
PUSHING SOUTH ACROSS SOUTHERN IOWA. ALONG WITH SHORTWAVE...ANOTHER
BAND OF THETA-E ADVECTION AND GOOD MOISTURE TRANSPORT WILL BE
FOCUSED ACROSS SOUTHERN IOWA THROUGH 12Z. ANTICIPATE THIS TO BE
THE BEST AREA FOR HEAVY RAIN...HOWEVER ANY RAIN ACROSS THE NORTH
COULD LEAD TO ADDITIONAL FLOODING CONCERNS GIVEN ANTECEDENT
CONDITIONS. WILL ALLOW FLASH FLOOD WATCH TO BE EXTENDED THROUGH
12Z...AND MAY NEED TO BE EXTENDED FURTHER SOUTH.

AS LOW PRESSURE SYSTEM ACROSS WESTERN KS/NE LIFTS NORTHEASTWARD
THROUGH THE MIDDLE OF THE WEEK...STRONG SOUTHERLY FLOW WILL
REMAIN ACROSS IOWA...THIS WILL ALLOW TEMPERATURES TO WARM AND WILL
ALSO KEEP GOOD MOISTURE FLOW ACROSS THE AREA. A WEAK BOUNDARY IS
SET TO PUSH EASTWARD FROM THE MISSOURI RIVER VALLEY FOR
TUESDAY...AND THIS MAY BE THE FOCUS FOR SEVERE WEATHER ACROSS THE
STATE WITH AFTERNOON DEVELOPMENT LIKELY. HAVE TRENDED POPS DOWN A
BIT FOR TUESDAY MORNING...WITH ONLY LINGERING PRECIPITATION...BUT
WITH POTENTIAL FOR AFTERNOON DEVELOPMENT HAVE BROUGHT POPS BACK UP
AGAIN FOR THE AFTERNOON...HOWEVER COVERAGE MAY BE MORE LIMITED.
SHEAR INCREASES TUESDAY AFTERNOON AS WELL AS CAPE VALUES AND COULD
SEE LARGE HAIL AND DAMAGING WINDS...AND TORNADOES CANNOT BE RULED
OUT. SYSTEM WILL CONTINUE TO LIFT NORTH AND MAY SEE LINGERING POPS
ACROSS THE NORTH FOR WEDNESDAY...BUT DO NOT HAVE HIGH CONFIDENCE.
HOWEVER...ANOTHER SHORTWAVE WILL PUSH EAST AS WELL BEHIND FRONT.

LARGE UPPER LEVEL LOW THEN DOMINATES FOR THE END OF THE WEEK AS
LOW TRACKS ACROSS NORTHERN PLAINS. GFS CONTINUES TO DIG LOW SOUTH
WHILE ECMWF DOES NOT. ANTICIPATE PRECIPITATION ALONG A FRONTAL
BOUNDARY STRETCHED ACROSS IOWA FOR THURSDAY...AND AGAIN
DEVELOPMENT FRIDAY BEHIND BOUNDARY. PLACEMENT AND DEVELOPMENT OF
LOW HOWEVER WILL PLAY A BIG ROLE IN SEVERE CHANCES...BOTH MODELS
DRAG A NEGATIVELY TILTED TROUGH ACROSS IOWA...AND SEVERE CHANCES
WILL NEED TO BE MONITORED WITH FUTURE UPDATES.

&&

.AVIATION...27/06Z
ISSUED AT 1153 PM CDT SUN MAY 26 2013

THUNDERSTORMS AND LOW STRATUS REMAIN IN THE FORECAST THROUGH THE
PERIOD THOUGH PERIODS OF VFR WILL REACH KDSM AND KOTM AT TIMES.
FARTHER NORTH...IFR TO MVFR STRATUS SHOULD MAINTAIN FOR MUCH OF
THE NEXT 24 HOURS. THUNDERSTORMS WILL BE WIDESPREAD OVERNIGHT INTO
MONDAY MORNING. ANOTHER ROUND IS LIKELY LATE MONDAY AFTERNOON INTO
THE EVENING. WINDS WILL GENERALLY BE SOUTHEAST BUT WILL BE
VARIABLE DIRECTION NEAR THUNDERSTORM OUTFLOW.

&&

.HYDROLOGY...
ISSUED AT 321 AM CDT MON MAY 27 2013

PWAT VALUES REMAIN HIGH ACROSS THE STATE...NEAR 1.5 WHICH IS WELL
ABOVE NORMAL FOR LATE MAY. IN ADDITION GOOD MOISTURE TRANSPORT
REMAINS WITH STRONG SOUTHERLY FLOW. WITH ANTICIPATED CONVECTION
ABLE TO PRODUCE HIGH RAINFALL RATES...AND GIVEN SEVERAL NIGHTS OF
VERY HIGH PRECIPITATION TOTALS ACROSS THE AREA...WITH MORE
CONVECTION EXPECTED OVERNIGHT...WILL KEEP FLASH FLOOD WATCH
THROUGH 12Z TUESDAY. AREAS OUTSIDE THE WATCH WILL ALSO BE
SUSCEPTIBLE TO FLASH FLOODING IF HEAVY RAINS AGAIN TRACK ACROSS
THE AREA. IN ADDITION...RIVERS ARE BEGINNING TO RESPOND TO HEAVY
RAINFALL AND WILL SEE CONTINUED RISES...WITH MORE RIVER FLOOD
WARNINGS POSSIBLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BLACK HAWK-BOONE-
BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-DAVIS-EMMET-
FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-
KOSSUTH-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-
POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER-WINNEBAGO-WORTH-
WRIGHT.

&&

SHORT TERM...MS
LONG TERM...AWB
AVIATION...DONAVON
HYDROLOGY...AWB
Hazardous weather outlook, May 26, 9:03 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT SUN MAY 26 2013

IAZ057>059-070>072-081>084-092>096-280215-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-LUCAS-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
903 PM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A SLIGHT RISK FOR SEVERE STORMS WITH QUARTER SIZED HAIL IS
POSSIBLE TONIGHT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO
MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.

IAZ004>007-015>017-023>028-033>039-044>050-060>062-073>075-085-086-
097-280215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-
MAHASKA-MONROE-WAPELLO-DAVIS-
903 PM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH THE POTENTIAL WITH HEAVY RAINFALL AND A FEW
CAPABLE OF PRODUCING QUARTER SIZED HAIL ARE LIKELY TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO
MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.

In the hours before

Local storm report, May 26, 9:58 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     FLASH FLOOD      2 E LATIMER             42.77N 93.32W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            WATER OVER JONQUIL AVENUE ABOUT 1.5 MILES NORTH OF
            HIGHWAY 3 DUE TO THE SPRING CREEK OUT OF ITS BANKS.

1010 AM     FLASH FLOOD      4 SSE COULTER           42.68N 93.34W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            BRIDGE CLOSED ON INDIGO AVENUE JUST SOUTH OF 110TH STREET
            DUE TO CREEK OUT OF ITS BANKS.

1015 AM     HEAVY RAIN       3 NNE GRINNELL AIRPORT  41.75N 92.71W
05/26/2013  E4.50 INCH       POWESHIEK          IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 4.5 INCHES OF RAIN SINCE 6 PM
            SATURDAY

1016 AM     FLASH FLOOD      6 N IOWA FALLS          42.60N 93.27W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            50TH STREET/COUNTY HIGHWAY 65 WASHED OUT JUST WEST OF
            MALLARD AVENUE.

1030 AM     HEAVY RAIN       PARKERSBURG             42.57N 92.78W
05/26/2013  E2.78 INCH       BUTLER             IA   CO-OP OBSERVER

1100 AM     FLASH FLOOD      4 N MARSHALLTOWN        42.09N 92.90W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            WATER OVER WIESE GARDEN ROAD JUST NORTH OF MARSHALLTOWN
            DUE TO THE BURNETT CREEK

1100 AM     FLASH FLOOD      2 N WELLSBURG           42.46N 92.93W
05/26/2013                   GRUNDY             IA   LAW ENFORCEMENT

            EXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20
            DUE TO WATER OVER COUNTY ROAD T19.

1100 AM     FLASH FLOOD      6 NNW CONRAD            42.31N 92.91W
05/26/2013                   GRUNDY             IA   LAW ENFORCEMENT

            HIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES
            SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON
            STRANDED IN VEHICLE DUE TO THE HIGH WATER.

1115 AM     FLASH FLOOD      4 S ACKLEY              42.50N 93.05W
05/26/2013                   HARDIN             IA   LAW ENFORCEMENT

            WATER OVER COUNTY HIGHWAY S56 NEAR THE 140TH STREET
            INTERSECTION

1115 AM     FLASH FLOOD      5 ESE IOWA FALLS        42.48N 93.18W
05/26/2013                   HARDIN             IA   LAW ENFORCEMENT

            P AVENUE WASHED OUT NEAR THE 155TH STREET INTERSECTION

1125 AM     FLASH FLOOD      3 NNE ST. ANTHONY       42.17N 93.17W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            WATER OVER MARBLE ROAD/COUNTY HIGHWAY E18 BETWEEN
            CANFIELD AVENUE AND DURHAM AVENUE DUE TO THE MINERVA
            CREEK.

1134 AM     NON-TSTM WND GST STEAMBOAT ROCK          42.41N 93.07W
05/26/2013  E52.00 MPH       HARDIN             IA   MESONET

1136 AM     FLASH FLOOD      4 S HAMPTON             42.68N 93.20W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            HIGHWAY 65...4 MILES SOUTH OF HAMPTON NEAR COUNTY HIGHWAY
            C47 IS CLOSED DUE TO MAYNES CREEK FLOWING OVER ROAD.

1201 PM     FLOOD            3 SW NEWTON             41.66N 93.09W
05/26/2013                   JASPER             IA   PUBLIC

            NORTH SKUNK RIVER OUT OF ITS BANKS ALONG I80. INTERSTATE
            IS NOT FLOODED.

0335 PM     FLASH FLOOD      2 N CLEMONS             42.14N 93.16W
05/26/2013                   MARSHALL           IA   TRAINED SPOTTER

            MINERVA CREEK OUT OF BANKS AND FLOODING 50 ACRES NEAR
            148TH AND S52. WATER APPROACHING ROAD BUT NOT THE BRIDGE.
            GRAVEL ROAD 155TH IS UNDER WATER.

0355 PM     FLASH FLOOD      NNE ZEARING             42.16N 93.30W
05/26/2013                   STORY              IA   CO-OP OBSERVER

            NWS COOPERATIVE OBSERVER AND EMERGENCY MANAGEMENT REPORT
            FLASH FLOODING IN AND NEAR ZEARING. HIGHWAY 65 IS UNDER
            WATER IN TWO PLACES INCLUDING SOUTH OF 140TH STREET.
            COUNTY PAVEMENT E18 IS CLOSED IN SEVERAL PLACES TO THE
            EAST AND WEST OF ZEARING.

0430 PM     FLASH FLOOD      MARSHALLTOWN            42.04N 92.91W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            MARSHALL COUNTY DISPATCH REPORTS FLOODED ROADS BASICALLY
            EVERYWHERE IN MARSHALLTOWN AND NORTHERN MARSHALL COUNTY.
            MAJOR HIGHWAYS 14 AND 146 ARE UNDER WATER AND CLOSED.
            NUMEROUS STRANDED VEHICLES IN MARSHALLTOWN.

0433 PM     HAIL             9 SSW LAKE VIEW         42.19N 95.14W
05/26/2013  E0.75 INCH       CRAWFORD           IA   TRAINED SPOTTER

0512 PM     HEAVY RAIN       3 N TOLEDO              42.03N 92.58W
05/26/2013  M3.92 INCH       TAMA               IA   CO-OP OBSERVER

            SINCE MIDNIGHT.

0610 PM     FLASH FLOOD      MARSHALLTOWN            42.04N 92.91W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            MARSHALL COUNTY SHERIFF REPORTS THAT HIGHWAY 14 REMAINS
            CLOSED DUE TO FLOODING NORTH OF MARSHALLTOWN. HIGHWAY 330
            SOUTH OF ALBION IS ALSO CLOSED.

0618 PM     NON-TSTM WND GST GRIMES                  41.66N 93.79W
05/26/2013  E50.00 MPH       POLK               IA   TRAINED SPOTTER

            BASED ON SMALL TREE LIMB BROKEN

0630 PM     FLASH FLOOD      6 N MALCOM              41.79N 92.56W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            NEWBURG ROAD NEAR INTERSECTION OF HIGHWAY F17 AND HIGHWAY
            63 IS FLOODED FOR A DISTANCE OF 100 YARDS.

0725 PM     TORNADO          2 SW DIAGONAL           40.79N 94.37W
05/26/2013                   RINGGOLD           IA   LAW ENFORCEMENT

            BRIEF TORNADO TOUCHDOWN

0800 PM     HAIL             3 ENE CONWAY            40.76N 94.56W
05/26/2013  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

0807 PM     FUNNEL CLOUD     3 NNW BLOCKTON          40.66N 94.51W
05/26/2013                   TAYLOR             IA   TRAINED SPOTTER

            RELAYED BY EMERGENCY MANAGER. LOCATION ESTIMATED BY
            RADAR.

0815 PM     FLASH FLOOD      5 NNW MALCOM            41.77N 92.59W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            90TH STREET BETWEEN 360TH AVE AND 370TH AVE CLOSED DUE TO
            FLASH FLOODING.

0815 PM     FLOOD            5 WSW MONTEZUMA         41.56N 92.62W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED DUE TO FLOODING THROUGHOUT
            POWESHIEK COUNTY INCLUDING 400TH AVE WEST OF GRINNELL AND
            SEVERAL ROADS IN THE SEARSBORO AND MONTEZUMA AREA. FROM
            RAINFALL OVERNIGHT AND EARLIER IN THE DAY.

0821 PM     HAIL             5 NW BEDFORD            40.72N 94.80W
05/26/2013  M1.25 INCH       TAYLOR             IA   EMERGENCY MNGR

0837 PM     HAIL             BEDFORD                 40.67N 94.72W
05/26/2013  E0.88 INCH       TAYLOR             IA   TRAINED SPOTTER

            THREE QUARTERS INCH OF RAIN IN A SHORT PERIOD AS WELL.

0840 PM     FLOOD            KELLOGG                 41.72N 92.91W
05/26/2013                   JASPER             IA   911 CALL CENTER

            TWENTY SECTIONS OF COUNTY ROADS ARE STILL CLOSED DUE TO
            FLOODING FROM OVERNIGHT RAINS...MANY ALONG THE NORTH
            SKUNK RIVER.

0945 PM     FLOOD            3 N NEW SHARON          41.51N 92.65W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            HIGHWAY 146 IS CLOSED FROM HIGHWAY 63 AT NEW SHARON NORTH
            INTO POWESHIEK COUNTY DUE TO FLOODING ON THE NORTH SKUNK
            RIVER.

&&

SKOW
Local storm report, May 26, 10:57 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             BRADGATE                42.80N 94.42W
05/26/2013  E1.00 INCH       HUMBOLDT           IA   TRAINED SPOTTER

&&

SKOW
Local storm report, May 26, 11:09 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     FLOOD            1 W PARKERSBURG         42.57N 92.80W
05/26/2013                   BUTLER             IA   CO-OP OBSERVER

            BEAVER CREEK OUT OF ITS BANKS AND FLOODING ABOUT A MILE
            LONG SECTION OF IOWA HIGHWAY 57 WEST OF PARKERSBURG. IOWA
            DOT HAS ALREADY CLOSED THAT SECTION OF HIGHWAY. WATER HAS
            REACHED SEVERAL HOUSES ALONG HIGHWAY 57.

&&

SKOW
Special weather statement, May 26, 11:12 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1112 PM CDT SUN MAY 26 2013

IAZ023>025-270515-
HUMBOLDT-POCAHONTAS-WRIGHT-
1112 PM CDT SUN MAY 26 2013

...SPECIAL WEATHER STATEMENT...

AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS POCAHONTAS AND
HUMBOLDT COUNTIES.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RENWICK...            GOLDFIELD...          EAGLE GROVE...
  CLARION AIRPORT...    CLARION...            LAKE CORNELIA...
  BELMOND...            GALT...               BELMOND...
  ROWAN...              DOWS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

FLASH FLOODING IS THE MAIN SEVERE WEATHER THREAT TONIGHT.
THUNDERSTORMS MAY HAVE ALREADY PRODUCED 1 TO 2 INCHES OF RAIN...SO
BE ALERT FOR STREET FLOODING.

JUNGBLUTH
Local storm report, May 27, 1:06 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 AM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLOOD            NEW SHARON              41.47N 92.65W
05/27/2013                   MAHASKA            IA   LAW ENFORCEMENT

            HIGHWAY 63 EAST OF TOWN AND HIGHWAY 146 NORTH OF TOWN
            FLOODED BY THE NORTH SKUNK RIVER.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:04 PM CDTTornado WarningDMXRinggold, Taylor26 min
May 26, 7:25 PM CDTTornado WarningDMXRinggold50 min
May 26, 7:55 PM CDTFlash Flood WarningDMXRinggold, Taylor6 hr
May 26, 7:56 PM CDTTornado WarningDMXRinggold, Taylor64 min
May 26, 8:38 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor37 min
May 26, 10:24 PM CDTRiver Flood WarningDMXWright63 hr
May 26, 10:24 PM CDTRiver Flood WarningDMXBlack Hawk7 days
May 27, 12:51 AM CDTAreal Flood WarningDMXMahaska36 hr
May 27, 2:55 AM CDTRiver Flood WarningDMXWebster5 days
May 27, 3:09 AM CDTFlash Flood WarningDMXGreene, Guthrie6 hr
May 27, 3:19 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford, Greene, Guthrie41 min
May 27, 4:50 AM CDTFlash Flood WarningDMXBoone, Greene6 hr
May 27, 7:54 AM CDTRiver Flood WarningDMXBlack Hawk, Butler65 hr
May 27, 8:56 AM CDTAreal Flood WarningDMXGreene, Guthrie24 hr
May 27, 9:45 AM CDTFlash Flood WarningDMXButler6 hr
May 27, 10:08 AM CDTHigh Wind WarningDMXBoone, Dallas, Marshall, Polk, Story76 min
May 27, 10:19 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler4 days
May 27, 10:19 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler3 days
May 27, 10:19 AM CDTRiver Flood WarningDMXPolk, Story64 hr
May 27, 10:19 AM CDTRiver Flood WarningDMXJasper, Marion, Polk5 days
May 27, 10:19 AM CDTRiver Flood WarningDMXHumboldt, Kossuth5 days
May 27, 10:19 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster5 days
May 27, 10:19 AM CDTRiver Flood WarningDMXPolk8 days
May 27, 10:19 AM CDTRiver Flood WarningDMXDavis, Wapello71 hr
May 27, 10:19 AM CDTRiver Flood WarningDMXHamilton, Webster3 days
May 27, 10:30 AM CDTAreal Flood WarningDMXBoone24 hr
May 27, 11:12 AM CDTRiver Flood WarningDMXDallas, Greene8 days
May 27, 11:12 AM CDTRiver Flood WarningDMXDallas, Polk5 days
May 27, 11:12 AM CDTRiver Flood WarningDMXPolk5 days
May 27, 11:12 AM CDTRiver Flood WarningDMXPolk8 days
May 27, 11:17 AM CDTRiver Flood WarningDMXStory40 hr
May 27, 1:43 PM CDTRiver Flood WarningDMXStory34 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.